Bhalchandra D. Thatte

Departamento de Matemática
Universidade Federal de Minas Gerais
Av. Antônio Carlos, 6627, Belo Horizonte
CEP: 31270-901, Brasil

Email: lastname at ufmg dot br
Telephone: (+55) (31) 3409 5789 (office)
Fax: (+55) (31) 3409 5692 (secretariat)
Cell: +55 31 975823864 (Belo Horizonte)

Para alunos da UFMG

Essa seção é principalmente voltada para os alunos da UFMG (alunos nas minhas turmas e alunos do programa de Pós-Graduação em matemática). This section is mainly useful to students in my class and post-graduate students in mathematics.

Research Interests

Graph Theory and Combinatorics:


Most of my papers are available in preprint form in the mathematics and q-bio sections of the arXiv. If you are interested in the ones not available on the arXiv, please send me a mail. Journal subscriptions may be required to access the URLs of the published versions of papers.

Publications in refereed journals

  1. The connected partition lattice of a graph and the reconstruction conjecture. J. Graph Theory, (2019). URL
  2. The edge-subgraph poset of a graph and the edge reconstruction conjecture. J. Graph Theory, (2019) URL
  3. (with Raazesh Sainudiin and Amandine Véber) Ancestries of a Recombining Diploid Population. Journal of Mathematical Biology (2016). URL
  4. (with Igor C. Oliveira) An algebraic formulation of the graph reconstruction conjecture. Journal of Graph Theory (2016). arXiv URL
  5. (with Daniel Martin) The maximum common subtree problem, Discrete Applied Mathematics 161 (2013), pp. 1805-1817. arXiv URL
  6. Reconstructing pedigrees: some identifiability questions for a recombination-mutation model. Journal of Mathematical Biology 66, issue 1-2 (2013) 37-74. arXiv URL
  7. (with C. Richard and U. Schwerdtfeger) Area laws for symmetry classes of convex polygons. Combinatorics, Probability and Computing 19, no. 3 (2010) 441-461. arXiv URL
  8. (with Mareike Fischer) Revisiting an equivalence between maximum parsimony and maximum likelihood methods in phylogenetics. Bulletin of Mathematical Biology 72, no. 1 (2010) 208-220.  arXiva URL
  9. (with Mareike Fischer) Maximum Parsimony on Subsets of Taxa. Journal of Theoretical Biology 260, no. 2 (2009) 290--293. arXiv URL
  10. Combinatorics of pedigrees I: counter examples to a reconstruction problem. SIAM Journal of Discrete Mathematics 22, no. 3 (2008) 961-970. arXiv URL
  11. (with Mike Steel) Reconstructing pedigrees: a stochastic perspective. J. Theoretical Biology 251, no. 3 (2008) 240-249. arXiv URL
  12. A correct proof of the McMorris-Powers' theorem on the consensus of phylogenies. Discrete Applied Mathematics, Volume 155, Issue 3 (2007), 423-427. arXiv URL
  13. Invertibility of the TKF model of sequence evolution. Mathematical Biosciences 200, no. 1 (2006) 58-75. arXiv URL
  14. Kocay's lemma, Whitney's theorem, and some polynomial invariant reconstruction problems. The Electronic Journal of Combinatorics 12 (2005), #R63, 30 pages. arXiv URL
  15. (with I.Krasikov and A.Lev) Upper bounds on the automorphism group of a graph. Discrete Mathematics 256 (2002) 489-493. arXiv URL
  16. G-reconstruction of graphs. Ars Combinatoria 54 (2000) 293-299. arXiv
  17. A reconstruction problem related to balance equations-II: the general case. Discrete Mathematics 194, no. 1-3(1999) 281-284. Note that the revised version on the  arXiv is more accurate, with some extra details on a lemma. URL
  18. A reconstruction problem related to balance equations-I. Discrete Mathematics 176 (1997) 279-284. arXiv URL
  19. Comments on a paper: "Reconstruction of a graph of order p from its (p-1)-complements" [Indian J. Pure Appl. Math., 27 (1996), no. 5, 435-441; MR 97a:05158] by E. Sampathkumar and L. Pushpa Latha. Indian J. Pure Appl. Math 27 (1996) 1279-1279. 
  20. A note on a reconstruction problem. Discrete Mathematics 137 (1995) 387-388. URL
  21. Some results on the reconstruction problems-I: $p$-claw-free, chordal and $P_4$ reducible graphs. J. Graph Theory 19, no. 4 (1995) 549-561. URL
  22. Some results and approaches for reconstruction conjectures, Presented at the First Malta Conference on Graph Theory, May-June 1990. Discrete Mathematics 124, no. 1-3(1994) 193-216. URL
  23. On the Nash-Williams' lemma in graph reconstruction theory. J. Combinatorial Theory Ser. B. 58 no. 2(1993) 280-290. URL

Papers in refereed conference proceedings

  1. (with Rodrigo Caetano Rocha) Distributed cycle detection in large-scale sparse graphs. SBPO 2015 - Simpósio Brasileiro de Pesquisa Operacional, Pernambuco, Brazil. URL
  2. (with Mike Hendy) MANTRA - A Multiple Alignment and Tree Reconstruction Algorithm. Proceedings of the 15th Australasian Workshop on Combinatorial Algorithms (AWOCA), July 2004, 121-12.


  1. Can hybridisation networks be constructed from local information? (2007).